Alert archive / Puerto Rico / Heat Advisories in 2025
Heat Advisory 21, NWS JSJ
NWS JSJ issued this heat advisory at Jul 24, 2025, 6:42 AM CDT. It took effect at Jul 24, 2025, 9:00 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jul 24, 2025, 6:42 AM CDT (11:42 UTC)
- In effect from
- Jul 24, 2025, 9:00 AM CDT
- Expired
- Jul 24, 2025, 4:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS JSJ
The text
As transmitted.
396 WWCA72 TJSJ 241142 NPWSJU URGENT - WEATHER MESSAGE National Weather Service San Juan PR 742 AM AST Thu Jul 24 2025 PRZ001>005-007-008-010-011-241945- /O.NEW.TJSJ.HT.Y.0021.250724T1400Z-250724T2100Z/ San Juan and Vicinity-Northeast-Southeast-Eastern Interior-North Central-Ponce and Vicinity-Northwest-Mayaguez and Vicinity- Southwest- Including the cities of Guayama, Penuelas, Carolina, Toa Baja, Guaynabo, Arroyo, Arecibo, Las Piedras, Yabucoa, Moca, Fajardo, Gurabo, Manati, San Juan, Quebradillas, Barceloneta, Vega Alta, Toa Alta, Santa Isabel, San Lorenzo, Aguada, Guayanilla, Maunabo, Comerio, Rio Grande, Isabela, Catano, Trujillo Alto, Naguabo, Rincon, Patillas, Salinas, Juana Diaz, Hatillo, Lajas, Cayey, Luquillo, Ponce, Vega Baja, Loiza, Aguas Buenas, Florida, Anasco, Mayaguez, Dorado, Bayamon, Aguadilla, Cabo Rojo, Ceiba, Humacao, Caguas, Camuy, Guanica, Cidra, Hormigueros, San German, Juncos, Canovanas, and Yauco 742 AM AST Thu Jul 24 2025 ...HEAT ADVISORY IN EFFECT UNTIL 5 PM AST THIS AFTERNOON... * WHAT...This level of heat affect most individuals sensitive to heat, especially those without effective cooling and/or adequate hydration. Impacts possible in some health system and in heat-sensitive industries. * WHERE...Eastern Interior, Mayaguez and Vicinity, North Central, Northeast, Northwest, Ponce and Vicinity, San Juan and Vicinity, Southeast, and Southwest Counties. * WHEN...Until 5 PM AST this afternoon. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. && $$ MMC
1 follow-up statement
281 WWCA72 TJSJ 242056 NPWSJU URGENT - WEATHER MESSAGE National Weather Service San Juan PR 456 PM AST Thu Jul 24 2025 PRZ001>005-007-008-010-011-242200- /O.EXP.TJSJ.HT.Y.0021.000000T0000Z-250724T2100Z/ San Juan and Vicinity-Northeast-Southeast-Eastern Interior-North Central-Ponce and Vicinity-Northwest-Mayaguez and Vicinity- Southwest- Including the cities of Quebradillas, Ponce, San German, Arroyo, Humacao, Guayama, Aguadilla, San Juan, Penuelas, Rio Grande, Yauco, Comerio, Juncos, Hormigueros, Manati, Cabo Rojo, Guaynabo, Arecibo, Caguas, San Lorenzo, Mayaguez, Naguabo, Trujillo Alto, Salinas, Cayey, Juana Diaz, Patillas, Bayamon, Ceiba, Cidra, Camuy, Maunabo, Canovanas, Isabela, Las Piedras, Aguada, Yabucoa, Aguas Buenas, Fajardo, Vega Baja, Catano, Moca, Dorado, Guayanilla, Anasco, Rincon, Santa Isabel, Carolina, Toa Alta, Lajas, Barceloneta, Luquillo, Toa Baja, Hatillo, Guanica, Vega Alta, Florida, Gurabo, and Loiza 456 PM AST Thu Jul 24 2025 ...HEAT ADVISORY WILL EXPIRE AT 5 PM AST THIS AFTERNOON... The threat has ended. $$ DSR
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this heat advisory went out at Jul 24, 3:30 AM CDT, 3 hours 12 minutes earlier. Its key messages:
- * Breezy to windy trade winds will continue over the next several days, creating choppy to hazardous seas for small craft and maintaining a moderate rip current risk at many local beaches. * Moderate to high concentrations of Saharan dust will linger through at least tonight, leading to hazy skies, reduced visibility. * Warm to above-normal temperatures are expected to persist. * Most of the moisture associated with the tropical wave moving through the Caribbean waters today will stay south of the region. However, a stronger tropical wave is forecast to arrive Sunday into Monday generating a increase on showers and thunderstorms.
Area forecast discussion, Jul 24, 3:30 AM CDT, 3 hours 12 minutes before
Area Forecast Discussion
National Weather Service San Juan PR
430 AM AST Thu Jul 24 2025
.KEY MESSAGES...
* Breezy to windy trade winds will continue over the next several
days, creating choppy to hazardous seas for small craft and
maintaining a moderate rip current risk at many local beaches.
* Moderate to high concentrations of Saharan dust will linger
through at least tonight, leading to hazy skies, reduced
visibility.
* Warm to above-normal temperatures are expected to persist.
* Most of the moisture associated with the tropical wave moving
through the Caribbean waters today will stay south of the
region. However, a stronger tropical wave is forecast to arrive
Sunday into Monday generating a increase on showers and
thunderstorms.
&&
.SHORT TERM...Today through Saturday.
Isolated to locally scattered showers developed and moved along
the north coast of Puerto Rico, but brisk trade winds caused them
to pass quickly over the area, limiting rainfall accumulations.
Meanwhile, a band of showers associated with the leading edge of
an approaching tropical wave affected the offshore Caribbean
waters,with a few of these showers briefly reaching the southern
coastal area of Puerto Rico.
As the tropical wave move across the Caribbean waters today,the
tailing moisture will bring a slight and brief increase in
humidity late tonight into Friday. However, a dominant and drier
airmass to the north-linked to a strengthening mid level ridge,
will limit most of this moisture to the open Caribbean waters. On
Friday, an upper level low will approach from the west and a
surface trough moving in from the northeast will increase
the instability and weaken the trade wind cap. This will result
in a deeper moisture to gradually reach the region. This feature
will help raise the chances of scattered showers and isolated
thunderstorms to develop across the local forecast area.
Saharan dust levels reached their peak last night and will slowly
decrease throughout the day. However, the particulate is not
expected to clear entirely, with residuals concentrations likely
to persist across the region into the incoming weekend.
.LONG TERM....Sunday through Thursday...
Variable conditions are expected early next week, with tropical
waves pooling high moisture content into the region. The first one,
arriving late Saturday night, is expected to linger through Monday.
From the latest global model solutions, PWAT values continue above
climatological normal (2.0 - 2.2 inches), with low to medium chances
of reaching 2.4 inches. With an upper-level low approaching the CWA
by Saturday as well, mid-level temperatures should cool to seasonal
values (- 6.0 to -6.5 Celsius) and increase instability aloft. The
latest solution of the Galvez-Davison Index now increases the
potential of isolated to scattered thunderstorms across the CWA.
Based on the latest NASA GMAP Dust Detection product, another
Saharan Dust Layer (SAL) may accompany the tropical waves, filtering
low to moderate concentrations into the region. Nevertheless,
there's uncertainty regarding the concentrations, time of arrival,
and the interaction between the tropical wave and the SAL. The
second tropical wave is likely to arrive by early Tuesday, with the
best moisture content remaining south of the local islands. Based on
deterministic guidance of the GFS and ECMWF, PWAT values will
increase but remain seasonal to near above normal (1.8 - 2.0 inches)
due to the influence of a mid to upper level ridge moving and
lingering over the CWA, warming 500 mb temperatures (around -4.5
Celsius) and promoting stability aloft. Nevertheless, the
combination of the tropical wave features, local effects, and
diurnal heating is likely to bring showers and isolated
thunderstorms across the local area.
The flood threat during this period (Sunday through Tuesday) will
remain limited to elevated for most portions of Puerto Rico and the
U.S. Virgin Islands since the most likely scenario shows the
potential of rainfall accumulations enhancing urban and small stream
flooding, with isolated flash floods.
For the rest of the forecast period (Wednesday and Thursday), PWAT
value should remain seasonal, with patches of moisture moving from
time to time. Afternoon convection is likely to develop, but the
flood threat should remain limited.
&&
.AVIATION...
(06Z TAFs)
Mainly VFR conds with VCSH across most TAF sites. RA is expected
across West PR in the afternoon hours. Winds from the East btwn
15 and 25kt with few gusts at around 30 kt after 24/14z, becoming
moderate (10 to 15 kt) aft 24/23z.
&&
.MARINE...
A surface high pressure over the western Atlantic, combined with
the passage of tropical waves, will continue to support moderate
to fresh trade winds through the remainder of the week. These
persistent winds will keep seas choppy to hazardous, with Small
Craft Advisories in effect for most local waters through late
tonight, posing dangers to small craft vessels and inexperience
boaters. Low visibilities due to saharan dust will continue
through at least tonight.
Choppy conditions will prevail for the next several days but for
the boaters knowledge waves are due the interaction between
strong local winds and the ocean. A wave is a local disturbance on
the water surface caused primarily by wind, while a swell is a
series of long, rolling waves that have traveled away from their
wind source and continue moving through the ocean with a more
uniform height and direction.
&&
.BEACH FORECAST...
Breezy to windy conditions will continue to generate choppy to
hazardous seas across the region, maintaining a moderate rip
current risk at many local beaches tonight. While the risk may
vary between low and moderate over the next few days, isolated
strong rip currents can still develop, especially near piers,
jetties and channels, even in areas with a lower risk level. These
conditions pose a threat to swimmers and small watercraft. For
safety, swimming is recommended only at lifeguarded beaches, and
caution is urged for inexperienced swimmers and using floatation
devices.
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...None.
VI...None.
AM...Small Craft Advisory until 6 AM AST early this morning for
AMZ716-723-726.
Small Craft Advisory until 6 PM AST this evening for AMZ733-741.
&&
SHORT TERM...EM
LONG TERM....MNG
AVIATION...EMHazardous weather outlook, Jul 24, 3:54 AM CDT, 2 hours 48 minutes before
Hazardous Weather Outlook National Weather Service San Juan PR 454 AM AST Thu Jul 24 2025 AMZ711>745-PRZ001>013-250900- San Juan and Vicinity-Northeast-Southeast-Eastern Interior- North Central-Central Interior-Ponce and Vicinity-Northwest- Western Interior-Mayaguez and Vicinity-Southwest-Culebra-Vieques- The nearshore and off shore Atlantic and Caribbean Coastal Waters- 454 AM AST Thu Jul 24 2025 This Hazardous Weather Outlook is for portions of Puerto Rico. .DAY ONE...Today and Tonight .Lightning...Isolated thunderstorms, particularly across western/southwestern sections. Stay alert and be prepared to take shelter if storms develop. .Excessive Rainfall...Ponding of water in roads and poorly drained areas, particularly across western/southwestern sections. There is a low chance of localized urban and small streams flooding. .Excessive Heat...This level of heat affects most individuals sensitive to heat, especially those without effective cooling and/or adequate hydration. Those extremely sensitive to heat face the highest risk. Some health systems and heat-sensitive industries could be affected. These conditions are most likely across urban and coastal areas. During the peak hours of the day, heat indexes are very likely to exceed 100 degrees Fahrenheit and meet Heat Advisory Criteria for a short time period. Although Heat Advisories are not in effect, we'll keep monitoring the conditions throughout the day and update the forecast if any changes are introduced. .Wind...Breezy to Windy conditions (23-33 kts | 26-38 mph), with the greatest risk across coastal areas. Outdoor items could blow around or be damaged. .Marine Conditions...Hazardous conditions for small craft in areas with seas of 7 feet or higher, particularly across most regional waters and local passages. Small craft should exercise caution elsewhere across the local waters. .Rip Currents...Life-threatening rip currents are possible in the surf zone, particularly across most beaches of the island, including Vieques and Culebra. Isolated stronger rip currents may occur elsewhere, especially near piers, jetties, and channels. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Tropical waves are still expected to approach the region, pooling high moisture content, enhancing shower and thunderstorm activity, and elevating flooding potential. Limited to elevated heating risk is likely to persist for the next several days. Moderate to fresh trade winds will continue promoting choppy seas across the regional waters and local passages for the next few days, small craft must exercise caution. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. AMZ716-726-VIZ001-002-250900- St. Thomas St. John adjacent Islands-St Croix- Nearshore Atlantic and adjacent Caribbean Coastal Waters- 454 AM AST Thu Jul 24 2025 This Hazardous Weather Outlook is for portions of USVI. .DAY ONE...Today and Tonight .Excessive Heat...This level of heat affects primarily those individuals extremely sensitive to heat, especially when outdoors without effective cooling and/or adequate hydration. These conditions are most likely across urban and coastal areas. .Wind...Breezy conditions (18-22 kts | 21-25 mph), particularly across the islands. Unsecured items could blow around. .Rip Currents...Life-threatening rip currents are possible in the surf zone, particularly across most beaches of the islands. Isolated stronger rip currents may occur elsewhere, especially near piers, jetties, and channels. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Tropical waves are still expected to approach the region, pooling high moisture content, enhancing shower and thunderstorm activity, and elevating flooding potential. The limited heat risk is likely to persist for the next several days. Moderate to fresh trade winds will continue promoting choppy seas across the regional waters and local passages for the next few days, small craft must exercise caution. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
Nearby
Heat Advisories in Puerto Rico, 2025Every heat advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.